Alert archive / Wisconsin / Wind Advisories in 2026
Wind Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Mar 11, 2026, 9:13 PM CDT for 20 counties in Wisconsin. It took effect at Mar 13, 2026, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 9:13 PM CDT (02:13 UTC)
- In effect from
- Mar 13, 2026, 12:00 AM CDT
- Expired
- Mar 12, 2026, 12:57 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674 WWUS73 KMKX 120213 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 913 PM CDT Wed Mar 11 2026 WIZ046-047-051-052-056>060-062>072-121015- /O.NEW.KMKX.WI.Y.0003.260313T0500Z-260313T2300Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Sauk City, Princeton, Janesville, Blanchardville, Elkhorn, Columbus, Oxford, East Troy, Monroe, Beloit, Lake Geneva, Madison, Oostburg, Portage, Endeavor, Argyle, Fond Du Lac, Mineral Point, Montello, Germantown, Racine, Kenosha, Baraboo, Neshkoro, Prairie Du Sac, Waukesha, Mayville, Hartford, Watertown, Benton, Lodi, Mequon, Westfield, West Bend, Dodgeville, Darlington, Whitewater, Fort Atkinson, Markesan, Plymouth, Beaver Dam, Brodhead, Berlin, Lake Wisconsin, Milwaukee, Menomonee Falls, Grafton, Belmont, Howards Grove, New Berlin, Muskego, Reedsburg, Waupun, Brookfield, Delavan, Cedarburg, Barneveld, Sheboygan Falls, Jefferson, and Shullsburg 913 PM CDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 PM CDT FRIDAY... * WHAT...Overnight southerly winds 25 to 30 mph gusting up to 50 mph. Then, during the day Friday, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...From midnight Thursday Night to 6 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Higher uncertainty in the overnight winds, but if they occur may be even stronger than the winds during the day Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KUROSKI
2 follow-up statements
474 WWUS73 KMKX 121120 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 620 AM CDT Thu Mar 12 2026 WIZ046-047-051-052-056>060-062>072-121930- /O.CON.KMKX.WI.Y.0003.260313T0500Z-260313T2300Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Mequon, Argyle, Grafton, Jefferson, Monroe, Markesan, Mayville, Columbus, Belmont, Barneveld, Westfield, Waukesha, Kenosha, Oxford, Baraboo, Germantown, Delavan, Hartford, Endeavor, Watertown, Milwaukee, Benton, New Berlin, Racine, Brodhead, Darlington, West Bend, Madison, Princeton, Beloit, Fort Atkinson, Prairie Du Sac, Portage, Howards Grove, Lake Wisconsin, Mineral Point, Lodi, Beaver Dam, Oostburg, Sheboygan Falls, Berlin, Blanchardville, Muskego, Cedarburg, Reedsburg, Montello, Menomonee Falls, Dodgeville, Whitewater, Lake Geneva, Waupun, Neshkoro, Sauk City, East Troy, Fond Du Lac, Brookfield, Janesville, Plymouth, Shullsburg, and Elkhorn 620 AM CDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CDT FRIDAY... * WHAT...West winds to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...From midnight tonight to 6 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GEHRING
286 WWUS73 KMKX 121757 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1257 PM CDT Thu Mar 12 2026 WIZ046-047-051-052-056>060-062>072-130200- /O.UPG.KMKX.WI.Y.0003.260313T0500Z-260313T2300Z/ /O.NEW.KMKX.HW.W.0001.260313T0900Z-260313T2100Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Barneveld, Berlin, Montello, Sheboygan Falls, Brookfield, Cedarburg, Baraboo, Muskego, Westfield, Shullsburg, Germantown, Plymouth, Blanchardville, Racine, Waupun, Lodi, Brodhead, Columbus, Monroe, East Troy, Watertown, Belmont, Hartford, Lake Geneva, Madison, Oostburg, Menomonee Falls, Beloit, Mequon, Delavan, Benton, Elkhorn, Endeavor, Mayville, Jefferson, New Berlin, Grafton, Markesan, Lake Wisconsin, Oxford, Howards Grove, Reedsburg, Beaver Dam, Mineral Point, Darlington, Princeton, Waukesha, Prairie Du Sac, Whitewater, Kenosha, Janesville, Neshkoro, Fond Du Lac, West Bend, Milwaukee, Sauk City, Dodgeville, Argyle, Fort Atkinson, and Portage 1257 PM CDT Thu Mar 12 2026 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM CDT FRIDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...From 4 AM to 4 PM CDT Friday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid windows during the windstorm. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ SHEPPARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Mar 11, 7:14 PM CDT, 1 hour 59 minutes earlier. Its key messages:
- Widespread rain expected Thursday night. Some rain-snow mix is possible across the far north, with any accumulation remaining light (half inch or less).
- Very gusty non-thunderstorm winds expected during the day Friday.
- Confidence is increasing for significant accumulating snow and blowing snow Saturday night through Sunday night. Where exactly the heaviest snow will fall remains uncertain. Pay close attention to the forecast if planning to travel during this time frame.
Area forecast discussion, Mar 11, 7:14 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
714 PM CDT Wed Mar 11 2026
.KEY MESSAGES...
- Widespread rain expected Thursday night. Some rain-snow mix is possible
across the far north, with any accumulation remaining light
(half inch or less).
- Very gusty non-thunderstorm winds expected during the day
Friday.
- Confidence is increasing for significant accumulating snow and
blowing snow Saturday night through Sunday night. Where
exactly the heaviest snow will fall remains uncertain. Pay
close attention to the forecast if planning to travel during
this time frame.
&&
.UPDATE...
Issued 710 PM CDT Wed Mar 11 2026
Conditions have quieted across the area as snow has pushed out
of the area. Clear skies are expected for most of tonight with
high pressure largely dominating the region. A brief transitory
period of light snow/flurries cannot be ruled out late tonight
given some midlevel moisture in the DGZ and some weak omega
(perhaps from mild WAA). But the drier air in the low levels
likely prevent much if anything from reaching the ground.
Otherwise quiet weather is expected through rest of tonight.
Kuroski
&&
.SHORT TERM...
Issued 105 PM CDT Wed Mar 11 2026
Tonight through Friday night:
Synopsis/Mesoanalysis: An upper trough is moving into the Upper
Mississippi River Valley this afternoon, with increasing DPVA &
frontogenesis rooted near the 700 mb level encouraging a band of
light to occasionally moderate snow across southern Wisconsin.
Visibility observations indicate that snowfall rates up to 0.5"/hr
are occurring along the leading edge of the snowfall band, which is
roughly located with the narrow area of frontogenesis aloft. Expect
these rates to contract into east-central and southeastern Wisconsin
near-term as the associated area of 700 mb frontogenesis shifts
east, with lighter snowfall prevailing into the late afternoon
hours. Conditions will clear out this evening as high pressure
builds in from the Northern Plains. Currently positioned over
Alberta, a clipper system and compact surface low will migrate along
the US-Canada border Thursday, progressing into Michigan's Upper
Peninsula Thursday night into Friday morning. Lift ahead of the
approaching/passing system will encourage a quick round of
widespread precipitation development Thursday night into early
Friday morning, with conditions being warm enough for all rain
across the majority of the area. Non-thunderstorm winds will become
very gusty as the surface low passes to the north of the area
Thursday night into Friday. Headlines will likely become necessary
in coming forecasts.
Rest of Today: Mainly light snow will continue through mid-late
afternoon as the upper wave discussed above moves east across the
region. With the more focused band of 700 mb frontogenesis/locally
higher snowfall rates in the process of shifting over Lake Michigan,
expect that most rates from here forward will largely be below 0.25"
per hour. Could thus see a few more tenths of accumulation through
the remainder of the day, putting the event-total snow forecast of
0.5"/locally higher to 1" on track in the afternoon update. Given
the much lighter rates through the remainder of the day & conclusion
of icing impacts, have thus cancelled the Winter Weather Advisory
previously in effect for Marquette, Green Lake, Fond du Lac, and
Sheboygan Counties. Budget a few extra minutes of time if
encountering light snow on the roads through the remainder of today.
Thursday Night: Increasing ascent along/ahead of a passing clipper
system will support widespread precipitation across the region.
Increasing low level warm advection in advance of the clipper will
allow thermal profiles to become mild enough for all rain across the
majority/all of the region through most of the overnight period.
Will need to monitor forecast sounding trends over far northern
areas, as profiles could stay just cool enough for some wet rain-
snow mix through the overnight period. Could also briefly see some
wet snowflakes mix in with rain areawide near sunrise as cold air
begins to work in on the back side of the system. Currently looking
at light (< 0.5") if any accumulation with any snow that mixes in,
but will continue to watch trends over coming updates.
Friday: Non thunderstorm-winds will become very gusty on the back
side of passing low pressure. Currently anticipate widespread gusts
between 40-45 MPH, with some potential for locally higher gusts to
50 MPH. Thus anticipate the eventual need for headlines---likely
Wind Advisories---in coming forecast updates/as location trends
clarify. Be sure to secure any loose outdoor furniture ahead of
Friday's gusty winds.
Quigley
&&
.LONG TERM...
Issued 105 PM CDT Wed Mar 11 2026
Saturday through Wednesday:
Confidence continues to increase that a significant winter storm
will impact the region this weekend, with a swath of heavy snow
likely along with strong winds. As is common with
deepening/phasing systems like this, big questions remain with the track
of the low and timing of the phasing, which will impact where the
swath of heaviest snow sets up. Additionally, the last couple runs
of models have been on the high side with total liquid
equivalent (in the 1 to 3 inch range), which can happen when a
storm is a few days out. Model storm total QPF often settles back
down within 1 to 3 days of the storm arrival. That said, this is
looking like a very strong low, with plenty of forcing and
moisture along with significant winds. There will likely be
significant impacts with this storm this weekend, it's just a
matter of where at this point.
The latest ECMWF, GFS, and CMC ensemble MSLP means still have the
low tracking over or just to the south of Chicago. The
deterministic GFS and Canadian runs are similar, though the
deterministic ECMWF continues to be a bit farther north, tracking
the low over southern Wisconsin. A track over the Chicago area
would result in significant snowfall across at least the northern
half of the forecast area, with these impacts spreading farther
south if the low ends up a bit farther south. A farther north low
track would shift the heavier snow mainly north of the forecast
area. Still a decent spread among individual ensemble member low
tracks, contributing to the lower confidence in the track of this
storm and resultant storm totals. Overall, this storm remains
worth keeping an eye on as the weekend approaches.
Colder and drier conditions are expected to settle into the region
behind the departing low early next week, as high pressure moves in
from the northwest. Below normal temps are likely Monday and
Tuesday, with temps moderating towards normal by mid-week.
DDV
&&
.AVIATION...
Issued 715 PM CDT Wed Mar 11 2026
Early this evening remnant MVFR CIGS are pushing out of
southeast WI but otherwise will return to VFR conditions
throughout majority of the TAF period given higher pressure
overhead. Cannot rule out a brief period of flurries/light snow
late tonight but chances look very slim. Then attention turns to
later Thursday afternoon as precip starts to move in with the
next system. A mix of rain and snow is possible but impacts will
be limited given temperatures. The other primary factor with
this event is winds may increase substantially overnight
Thursday into Friday. Very strong winds (35-45 kts) aloft may
mix down overnight with the precipitation. If they do not then
strong LLWS is to be expected overnight at around 45-55 kts
aloft at 2kft from the south. Strong winds will continue into
Friday behind the front though winds will be out of the
northwest. Friday winds are more likely to reach the ground
however.
Kuroski
&&
.MARINE...
Issued 105 PM CDT Wed Mar 11 2026
Low pressure of 29.5 inches over southwest Ontario will continue
to pull away to the northeast the remainder of the day through
tonight. Northwest winds gusting to gale force at times are
likely this afternoon and evening evening behind the low. A Gale
Warning remains in effect for the open waters for this period,
with a Small Craft Advisory in effect for the nearshore waters.
Lighter winds are likely tonight into early Thursday as high
pressure of 30.2 inches briefly moves through. Strong low pressure
of 29.0 inches is then expected to move through northern
Wisconsin into northern Michigan Thursday night into Friday.
Increasing southerly winds are expected later Thursday into
Thursday night ahead of the low. Though the cold lake may dampen
the gust potential Thursday night, southerly gales are still
likely. There is a better chance for west to northwest gales on
Friday behind the low, with a few gusts to storm force not out of
the question. A Gale Watch remains in effect for Thursday evening
through Friday evening.
Winds are expected to ease Friday night into Saturday as high
pressure of 30.3 inches moves in from the northwest. Another
strong low pressure system is likely to move through the region
late in the weekend into early next week, with another round of
gales likely. A colder airmass behind the low may lead to a round
of heavy freezing spray Sunday night into Monday as the strong
winds and higher waves linger.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 1 AM
Thursday.
Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-LMZ673-
LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878...7 PM Thursday to 1 AM Saturday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 1 AM
Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Mar 11, 2:10 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 210 PM CDT Wed Mar 11 2026 WIZ046-047-051-052-056>060-062>072-121915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 210 PM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Light snow will continue into this evening and could result in a few slick spots on untreated roads. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A rain and snow mix is expected Thursday night toward central Wisconsin. A Wind Advisory may be needed on Friday for westerly wind gusts to 45 mph. Confidence is increasing for significant accumulating snow and blowing snow Saturday night through Sunday night. Where exactly the heaviest snow will fall remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-121915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 210 PM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect through this evening for brisk northwest winds and high waves. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Gale Watch is in effect for Thursday evening into Friday night. Brisk southerly winds will develop Thursday night and shift westerly on Friday. Gales are likely again this weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-121915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 210 PM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Isolated thunderstorms ending over southern Lake Michigan this morning. Gale Warning in effect this afternoon and evening. Northwesterly gales are expected. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Gale Watch is in effect for Thursday evening into Friday night. Brisk southerly winds will develop Thursday night and shift westerly on Friday. A few gusts to storm force are possible on Friday. Gales are likely again this weekend. A colder airmass behind low pressure may lead to a round of heavy freezing spray Sunday night into Monday as the strong winds and higher waves linger. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:00 AM CDT | Gale Warning | MKX | 46 hr | |
| Mar 12, 9:35 AM CDT | Storm Warning | MKX | 34 hr | |
| Mar 12, 12:57 PM CDT | High Wind Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 27 hr |
| Mar 12, 2:24 PM CDT | Winter Storm Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 57 hr |
Nearby
Wind Advisories in Wisconsin, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.